Winter Storm, Eastern Cherry
- When
- March 21, 3:00 PM CST to March 22, 3:00 PM CST
- Where
- Eastern Cherry forecast zone
- Reported by
- GENERAL PUBLIC
- Coordinates
- 42.545, -101.119 (the zone’s center; the record gives no point)
A strong low pressure system moved out of Eastern Colorado and into the Central Plains dumping significant snow. Keya Paha County received 6-8 inches of snow, Blaine County received 9-12 inches, and Eastern Cherry County received 12-16 inches.
Every event with a place to put it; 12 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LBF wrote it up.
A strong low pressure system moved out of Eastern Colorado and into the Central Plains dumping significant snow. Keya Paha County received 6-8 inches of snow, Blaine County received 9-12 inches, and Eastern Cherry County received 12-16 inches. Breezy winds also created areas of blowing and drifting snow across roadways. A semi-trailer and truck rolled over in the Long Pine Hills due to the slick road conditions. No one was injuried in the accident. Other cars lost control on snow covered roads but there were no injuries.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Mar 21, 3:12 AM CST, 11 hours 48 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 312 AM CST MON MAR 21 2005 DISCUSSION... PCPN SHIELD MOVING NORTHWARD ACROSS CWA THIS EVENING WITH DEWPOINTS CONTINUING TO MOISTEN UP ACROSS NORTHERN TIER. THIS BATCH OF PCPN ASSOC WITH LEAD WAVE ROTATING OUT OF TROF MOVING OVER CENTRAL ROCKIES ATTM. CONVECTION FIRING FROM OKLAHOMA UP INTO FAR SW CONER OF NEB ALONG ELEVATED THETA E RIDGE...WITH HELP ALSO COMING FROM LLVL JET INCREASING AHEAD OF TROF. PROFILERS WOULD SEEM TO INDICATED TROF AXIS IS JUST ACROSS MNTNS AT 5Z WITH PLTC2 H5 WINDS LIGHT AND VARIABLE...RADAR MOSIAC ALSO WOULD SEEM TO INDICATED H5 LOW ORGANIZING EAST OF DENVER. OF GREAT CONCERN THIS PACKAGE WILL BE WINTER WEATHER HIGHLITES FOR MANY REASONS. MODELS SEEM TO INITIALIZE TO COLD ACROSS CWA...WITH MODEL SNOWFALL AMNTS BY MIDNIGHT WAY OVERDONE...WITH NO CHANGE OVER TO SNOW EXPECTED UNTIL AROUND SUNRISE. SOME CONCERN WITH AMOUNT OF CONVECTION TO THE SOUTH AND TAKING SOME OF AVAILABLE MOISTURE AND LASTLY WITH SUCH WARM TEMPERATURES AND TIME OF YEAR THINK SNOW SHOULD BE WET AND COMPACT QUITE A BIT. FEEL BEST BET THIS AM IS TO PICK BEST POTENTIAL ACROSS CWA WHERE HEAVIEST SNOW WILL BE AND GO WITH WARNING...AND LEAVE WATCH FOR UPDATE AT MID MORNING WHEN CHANGEOVER MAY BE MORE CLEAR. PLAN ON WARNING FOR MAINLY SANDHILLS REGION INTO NORTHEAST PORTIONS OF CWA. FIRST OF ALL EXPECT CHANGE OVER FROM NW TO SE CWA THROUGH THE DAY. LIFT NOT A PROBLEM TODAY WITH STRONG ISENTROPIC UPGLIDE INTO WARNING AREA AND ELEVATED THETA E RIDGE WOULD SUGGEST THIS IS WHERE WCB IS NOSING IN. SFC WINDS/COVERGENCE IN HI-RES NAM SEEMS TO SUGGEST THERE IS ALSO AN INVERTED TROF EXTENDING NEAR HWY 83 INTO NE ZONES AND WOULD EXPECT THIS COULD BE A POTENTIAL FOCUS FOR HEAVIER SNOW...IN WESTERN PART OF WARNING AREA EXPECT BETTER SNOW PRODUCTION WITH STRONG LIFT THROUGH OUT DENDRITIC LAYER WHERE MID LEVEL DEFORMATION ZONE IS SETTING UP ALONG WITH WRAP AROUND MOISTURE. AS UPPER SYSTEM BEGINS TO PULL OUT HEAVIER PCPN SHOULD ALSO DRIFT SLOWLY SE ACROSS CWA AND LEFT HIGH POPS IN. EXPECT ALL SNOW BY MIDNIGHT WITH AT LEAST 6-8 IN WARNING AREA BY MORNING WITH LEAST AMOUNTS IN THE FAR SOUTH 2-4 AND POSSIBLY FAR NE CWA WHERE WARMER AIR WILL CONTINUE TO FILTER IN. TEMPS NEXT FEW DAYS AFFECTED BY SNOW COVER AND LOWERED ACROSS NORTHERN ZONES. NEXT SYSTEM RIGHT ON HEELS OF THIS ONE WITH PCPN CHANCES SPREADING ACROSS ZONES WED NIGHT INTO THURSDAY. .LBF WATCHES/WARNINGS/ADVISORIES...WINTER STORM WARNING IN EFFECT FROM 6 AM MONDAY UNTIL 6 PM CST TUESDAY FOR THE FOLLOWING ZONES... ARTHUR...BLAINE...BROWN...EASTERN CHERRY...GRANT...HOOKER...KEYA PAHA...LOGAN...MCPHERSON...ROCK...THOMAS...AND WESTERN CHERRY. SNOW ADVISORY IN EFFECT FROM 6 AM MONDAY UNTIL 6 PM CST TUESDAY FOR THE FOLLOWING ZONES...GARDEN...AND SHERIDAN. WINTER STORM WATCH IN EFFECT FROM 6 AM MONDAY UNTIL 6 PM CST TUESDAY FOR THE FOLLOWING ZONES...BOYD...CHASE...CUSTER... DEUEL...FRONTIER...GARFIELD...HAYES...HOLT...KEITH... LINCOLN...LOUP...PERKINS...AND WHEELER. 13
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 915 AM CST MON MAR 21 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-212114- ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE- EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE- HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE- LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE- WESTERN CHERRY NE-WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 915 AM CST MON MAR 21 2005 ...A WINTER STORM WARNING IS IN EFFECT FOR PORTIONS OF NORTH CENTRAL NEBRASKA THROUGH 6 PM CST (5 PM MST) TUESDAY... ...A SNOW ADVISORY IS IN EFFECT FOR GARDEN AND SHERIDAN COUNTIES UNTIL 5 PM MST TUESDAY... ...A WINTER WEATHER ADVISORY IS IN EFFECT UNTIL NOON CST (11 AM MST) FOR DEUEL...KEITH AND LINCOLN COUNTIES... ...A WINTER WEATHER ADVISORY IS IN EFFECT UNTIL 6 PM CST FOR CUSTER...LOUP...GARFIELD...WHEELER...HOLT AND BOYD COUNTIES... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT A STRONG SPRING STORM SYSTEM WILL MOVE ACROSS THE CENTRAL PLAINS THROUGH TUESDAY. ACROSS THE SANDHILLS AND PORTIONS OF NORTH CENTRAL NEBRASKA...THE PRECIPITATION WILL FALL MAINLY AS SNOW THROUGH THE DAY TODAY. SNOWFALL OF 6 TO 8 INCHES WILL BE POSSIBLE IN THIS AREA...WITH LOCALIZED HIGHER AMOUNTS POSSIBLE AS WELL. FURTHER SOUTH...RAIN WILL MIX WITH SNOW AT TIMES ALONG THE INTERSTATE 80 CORRIDOR FROM CHAPPELL TO BRADY...BEFORE CHANGING TO ALL SNOW DURING THE AFTERNOON. A RAIN AND SNOW MIXTURE WILL ALSO BE POSSIBLE THROUGH AFTERNOON FROM BROKEN BOW TO ONEILL...BUT WILL ALSO CHANGE OVER TO ALL SNOW BY LATE IN THE DAY. RAIN WILL BECOME MIXED WITH SNOW SOUTH OF A LINE FROM GRANT IN PERKINS COUNTY...TO STOCKVILLE IN FRONTIER COUNTY BY LATE AFTERNOON. HOWEVER THE EARLIER RAINFALL AND WARM GROUND TEMPERATURES ARE EXPECTED TO LIMIT SNOWFALL ACCUMULATIONS THERE. .DAYS TWO THROUGH SEVEN... THE SNOWFALL WILL CONTINUE INTO TUESDAY...ESPECIALLY EAST OF A LINE FROM VALENTINE TO NORTH PLATTE. ADDITIONAL ACCUMULATIONS ARE EXPECTED IN THESE AREAS...WITH THE MOST SIGNIFICANT BEING NORTH OF HIGHWAY 2. FOR THE REMAINDER OF THE WEEK...AN ACTIVE WEATHER PATTERN WILL CONTINUE WITH ADDITIONAL STORM SYSTEMS EXPECTED TO PASS THROUGH THE AREA AGAIN ON THURSDAY AND DURING THE WEEKEND. RAIN OR SNOW WILL BE POSSIBLE WITH EACH OF THESE SYSTEMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO PROVIDE SNOWFALL TOTALS ACROSS WESTERN AND NORTH CENTRAL NEBRASKA TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. JWS
The national radar mosaic for the moment the first event began.
12 winter storm. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, March 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5440348, 5440349, 5440350, 5440351, 5440352, 5440353, 5440354, 5440355, 5440356, 5440357, 5440358, 5440359.